Alert archive / Minnesota / Special Weather Statements in 2011

Special Weather Statement, NWS Twin Cities, MN

May 21, 2011Redwood County, Minnesota

NWS Twin Cities, MN issued this special weather statement at May 21, 2011, 10:26 PM CDT for Redwood County, Minnesota. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2011, 10:26 PM CDT (03:26 UTC)
Expired
May 21, 2011, 11:00 PM CDT
In force
34 min
Issued by
NWS Twin Cities, MN

County Redwood County, MN

The radar

The Minneapolis radar (KMPX), 143 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1091 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 348 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1091 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
348 m²/s²
0-3 km storm-relative helicity
424 m²/s²
Significant tornado parameter
2.3
Supercell composite
12.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

959 
WWUS83 KMPX 220326
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1026 PM CDT SAT MAY 21 2011

MNZ073-074-220400-
BROWN-REDWOOD-
1026 PM CDT SAT MAY 21 2011

AT 1021 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES WEST OF COMFREY. THIS STORM WAS MOVING NORTHWEST
AT 35 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  COMFREY.
  SPRINGFIELD.
  SANBORN.
  LAMBERTON.
  WANDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4411 9510 4412 9511 4419 9511 4419 9521
      4432 9539 4441 9503 4410 9486
TIME...MOT...LOC 0326Z 145DEG 32KT 4417 9505

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 21, 2:35 PM CDT, 7 hours 51 minutes earlier.

Area forecast discussion, May 21, 2:35 PM CDT, 7 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
235 PM CDT SAT MAY 21 2011

.DISCUSSION...
SHORTWAVE WHICH BROUGHT WDSPRD RAINS ACRS MUCH OF AREA NOW LIFTING
TWRD CNTL MN WITH MOST OF THE PCPN LIFTING OUT OF OUR N CWA.
SUBSIDENCE AND ENUF DRYING IN WAKE OF SHORTWV TO CLEAR OUT MUCH OF
MID AND HIGH CLDS ACRS ABT S 1/4MN. SUFFICIENT HEATING GETTING THRU
TO GENERATE SCT CONVECTION IN SW MN ON LEADING EDGE OF INSTABILITY
GRADIENT.  MORE ORGANIZED CONVECTION SHUD DVLP TO OUR S AND SW ON
LEADING EDGE OF TWISTY LIFTING ENE ACRS E NEB/SE SODAK.  SOME OF
THIS ACTIVITY MAY ALSO LIFT INTO SC MN LTR THIS AFTN/EVE. 30-40 KNTS
OF 0-6K SHEAR AND SBCAPE IN 1000-1500 J/KG SHUD BE SUFFICIENT FOR A
FEW HAILERS.  WENT WITH POPS ON HI END OF CHC ACRS SC THIS EVE THEN
INTO WI LATER TNGHT.

TMRW THE CLOSED 70H LOW TRACKS EWRD OUT OF SODAK INTO CNTL MN.  SPRD
LIKELY POPS ACRS N PTNS OF CWA IN AREA OF BEST ISENTROPIC LIFT ALNG
AND N OF TRACK OF LOW.  PRECIP SHUD BE OF MORE SCT VARIETY ACROSS S
PTNS AREA...WHERE SHUD SEE SOME BREAKS IN THE CLOUD PROVIDING A WARM
DAY WITH HIGHS IN THE MID/UPPER 70S. SBCAPES SHUD THUS CLIMB INTO
THE 1000-2000J/KG RANGE SC MN INTO WI WHERE SOME SUN EXPECTED.
FAVORABLE 0-6KM SHEAR IN 30-40 KT RANGE ACROSS THIS AREA AS WELL.

CONTINUED WITH LIKELY POPS EC MN INTO WI CWA SUNDAY NIGHT AS LOW
TRACKS INTO WI.  SUNDAY NIGHT/MONDAY THE COLDFRONT TRACKS SE ACROSS
AREA...BUT COOLING DOESN'T LOOK AS STRONG AS SOME OF THE EARLIER
MODEL RUNS...SO BUMPED UP HIGHS FOR MON/TUES A BIT. MOST OF PCPN
WILL CLEAR OUT IN WAKE OF FROPA...LEAVING MOST OF RMDR OF FCST PRD
DRY.  LEFT IN A SLIGHT CHANCE FAR SC ON WED IN SUPPORT OF ECMWF
WHICH CONTINUES TO TOY WITH SPRDG LGT PCPN TOWARD AREA AS NEXT TROF
TRACKS ACRS CNTL U.S.

ECMWF/GFS BOTH SUPPORT BRINGING CHC POPS INTO AREA FRI/SAT AS
VIGOROUS WAVE DROPS ACRS DKTS INTO MN.

.AVIATION.../18Z TAF ISSUANCE/

MOIST AND UNSETTLED CONDITIONS WILL BE MAINTAINING THEMSELVES OVER
THE TERMINALS THE NEXT 24-30 HRS AS DEEP LOW OVER THE DAKOTAS
SLOWLY INCHES TOWARD MN. BEST MOISTURE TRANSPORT NOW OFF OVER WRN
WI INTO NRN MN AND WIDESPREAD SHOWERS GOING WITH IT. FOLLOWED HRRR
REFLECTIVITY FORECAST FOR TIMING THESE SHOWERS ACROSS TERMINALS.
ONCE THIS MOVES THROUGH...WILL BE LEFT WITH AN UNSTABLE AND
WEAKLY CAPPED ENVIRONMENT WITHIN DRYING/CLEARING BEHIND MORNING
WAVE AND ANTICIPATE SCT SHOWERS/TSRA TO REDEVELOP AS BREAKS IN THE
OVC ENHANCE HEATING AND CONVECTION POTENTIAL. NOT MUCH OUT THERE
TO FOCUS CONVECTION...SO EXPECT A SCATTERED NATURE TO
AFTERNOON/EVENING ACTIVITY...AS DEPICTED BY HRRR AND WRF
REFLECTIVITY FORECASTS. THE ONE FEATURE TO WATCH AS A FOCUS IS THE
WAVE OVER ERN NEB...CURRENT TREND WOULD TAKE THIS SOUTH OF
TERMINALS...BUT COULD BE A SOURCE FOR MORE ORGANIZED ACTIVITY. TRIED
TO SHOW A BRIEF BREAK IN ACTIVITY TONIGHT AS RH CROSS SECTIONS
SHOW RATHER DRY ATMO TAKING HOLD ACROSS TERMINALS. BY LATE
MORNING...UPPER LOW WILL BE DRIFTING OVER MN WITH COLD
TEMPERATURES ALOFT. THIS MEANS A RETURN TO LOWER BKN TO OVC
CONDITIONS WITH MORE SCATTERED SHOWERS AND THUNDERSTORMS THROUGH
THE COURSE OF THE DAY SUNDAY. BEST INSTABILITY ON NAM SUNDAY
ACROSS SRN/ERN MN INTO WI...SO MENTIONED CB IN CLOUD GROUPS FOR
RWF/MSP/RNH/EAU. EXPECT MOST SUB VFR CONDITIONS TO STAY WITH MAIN
BAND OF SHOWERS...WITH MOST TERMINALS SEEING VFR CONDITION THROUGH
THE NIGHT. THE ONLY THING TO WATCH ACROSS WRN/CENTRAL MN WILL BE
THE POTENTIAL FOR IFR STRATUS TONIGHT AS SFC LOW APPROACHES AND
PRESSURE GRADIENT BEGINS TO RELAX.

KMSP...SHOWERS WILL BE ENDING SHORTLY AFTER 18Z...WITH A BRIEF 2
TO 4 HOUR BREAK FROM SHOWERY ACTIVITY EXPECTED. CLEARING IN CLOUDS
IS RAPIDLY MOVING NORTH AND IF WE CAN MANAGE TO POKE SOME HOLES IN
THE CLOUDS...THEN POTENTIAL FOR AFTERNOON/EVENING SCT TSRA
ACTIVITY WILL INCREASE. HAVE ALLOWED FOR SOME TIME FOR ATMO TO
DESTABILIZE WITH 22Z START TIME FOR VCTS MENTION...THIS IS IN LINE
WITH LATEST CCFP...BUT REFLECTIVITY FORECASTS FROM THE HRRR AND
WRF WOULD INDICATE POTENTIAL FOR TSRA GOING BEYOND 02Z...BUT WITH
LOSE OF DAYTIME HEATING WILL ALLOW FIELD TO ENTER A 10 TO 14 HOUR
DRY WINDOW...BEFORE MOST OF LATE SUNDAY MORNING THE THROUGH THE
AFTERNOON IS SPENT BATTLING MORE SCT SHRA/TSRA ACTIVITY.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

BAP/MPG
Hazardous weather outlook, May 21, 11:57 AM CDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1157 AM CDT SAT MAY 21 2011

MNZ064-065-067-073>077-082>085-091>093-221700-
YELLOW MEDICINE-RENVILLE-SIBLEY-REDWOOD-BROWN-NICOLLET-LE SUEUR-
RICE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
1157 AM CDT SAT MAY 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND
WEST CENTRAL MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON
ACROSS SOUTHERN AND SOUTHWEST MINNESOTA. A FEW OF THE STRONGER
STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...ESPECIALLY ACROSS
SOUTH CENTRAL MINNESOTA WHERE THERE IS A SLIGHT RISK FOR SEVERE
WEATHER. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL EXIST
BETWEEN 3 PM AND 10 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY AND SUNDAY EVENING.
ALTHOUGH SEVERE THUNDERSTORMS ARE NOT LIKELY...SOME OF THE
STRONGER STORMS COULD PRODUCE HAIL AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND
EVENING ACROSS MAINLY SOUTHERN MINNESOTA.

MNZ041>045-047>063-066-068>070-078-WIZ014>016-023>028-221700-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-
CARVER-SCOTT-DAKOTA-GOODHUE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-
DUNN-PEPIN-EAU CLAIRE-
1157 AM CDT SAT MAY 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHEAST MINNESOTA...WEST
CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE REGION THIS AFTERNOON
INTO TONIGHT. THUNDERSTORMS LATE THIS AFTERNOON AND EVENING COULD
BE STRONGER...AND HAVE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY AND SUNDAY EVENING.
ALTHOUGH SEVERE THUNDERSTORMS ARE NOT LIKELY...SOME OF THE
STRONGER STORMS COULD PRODUCE HAIL AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, May 21, 8:59 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
859 PM CDT SAT MAY 21 2011

MNZ041-042-220300-
DOUGLAS-TODD-
859 PM CDT SAT MAY 21 2011

AT 858 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR OSAKIS. THIS STORM WAS MOVING NORTH AT 30 MPH.

HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  OSAKIS.
  BELLE RIVER.
  CLOTHO.
  ROSE CITY.
  CLARISSA.
  EAGLE BEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4636 9484 4579 9501 4578 9527 4612 9524
      4611 9515 4635 9517
TIME...MOT...LOC 0159Z 189DEG 25KT 4589 9513
Local storm report, May 21, 9:25 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
925 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             8 W LONG PRAIRIE        45.98N 95.03W
05/21/2011  M1.00 INCH       TODD               MN   FIRE DEPT/RESCUE

&&

JLT
Local storm report, May 21, 9:43 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
943 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             5 W LONG PRAIRIE        45.98N 94.97W
05/21/2011  M1.00 INCH       TODD               MN   PUBLIC

&&

JLT
Special weather statement, May 21, 10:12 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1012 PM CDT SAT MAY 21 2011

MNZ064-220400-
YELLOW MEDICINE-
1012 PM CDT SAT MAY 21 2011

AT 1007 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES WEST OF VESTA. THIS STORM WAS MOVING NORTHWEST
AT 50 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WOOD LAKE.
  HANLEY FALLS.
  HAZEL RUN.
  CLARKFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4463 9560 4463 9593 4480 9598 4480 9556
      4455 9536 4455 9560
TIME...MOT...LOC 0312Z 157DEG 42KT 4454 9554
Local storm report, May 21, 10:23 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1023 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     HAIL             FRANKLIN                44.53N 94.89W
05/21/2011  M0.88 INCH       RENVILLE           MN   PUBLIC

            HAIL UP TO NICKLE SIZE COVERED THE GROUND.

0357 PM     HAIL             HUTCHINSON              44.89N 94.37W
05/21/2011  M0.25 INCH       MCLEOD             MN   911 CALL CENTER

0417 PM     HAIL             COKATO                  45.08N 94.19W
05/21/2011  M1.00 INCH       WRIGHT             MN   911 CALL CENTER

0417 PM     HAIL             FAIRFAX                 44.53N 94.72W
05/21/2011  E0.25 INCH       RENVILLE           MN   911 CALL CENTER

            ESTIMATED PEA TO DIME SIZE ABOUT 345 PM

0424 PM     HAIL             10 NE HUTCHINSON        44.94N 94.25W
05/21/2011  M0.75 INCH       WRIGHT             MN   911 CALL CENTER

0440 PM     HAIL             STEWART                 44.73N 94.49W
05/21/2011  M0.50 INCH       MCLEOD             MN   PUBLIC

            PEA TO MARBLE SIZE HAIL

0444 PM     HAIL             5 SSE COKATO            45.01N 94.15W
05/21/2011  M1.50 INCH       WRIGHT             MN   PUBLIC

0455 PM     HAIL             ELLENDALE               43.87N 93.30W
05/21/2011  E0.75 INCH       STEELE             MN   PUBLIC

            MEASURED 0.88 HAIL

0507 PM     HAIL             HUTCHINSON              44.89N 94.37W
05/21/2011  M0.88 INCH       MCLEOD             MN   PUBLIC

            NICKEL TO DIME

0511 PM     HAIL             6 E HUTCHINSON          44.89N 94.25W
05/21/2011  E0.25 INCH       MCLEOD             MN   PUBLIC

            DIME SIZE

0539 PM     HAIL             3 W LESTER PRAIRIE      44.88N 94.10W
05/21/2011  M0.75 INCH       MCLEOD             MN   PUBLIC

0541 PM     HAIL             5 S BENSON              45.24N 95.61W
05/21/2011  M0.88 INCH       SWIFT              MN   OFFICIAL NWS OBS

0547 PM     HAIL             1 NW BUFFALO            45.19N 93.88W
05/21/2011  M0.25 INCH       WRIGHT             MN   OFFICIAL NWS OBS

            DIME SIZE

0553 PM     HAIL             MONTROSE                45.07N 93.91W
05/21/2011  E0.25 INCH       WRIGHT             MN   AMATEUR RADIO

            DIME SIZE

0600 PM     HAIL             1 N MOUND               44.94N 93.66W
05/21/2011  E2.00 INCH       HENNEPIN           MN   OFFICIAL NWS OBS

0608 PM     HAIL             MINNETRISTA             44.93N 93.71W
05/21/2011  M1.00 INCH       HENNEPIN           MN   OFFICIAL NWS OBS

            VARIED PEA TO ONE INCH

0610 PM     HAIL             W MONTICELLO            45.30N 93.80W
05/21/2011  M0.25 INCH       WRIGHT             MN   AMATEUR RADIO

0612 PM     HAIL             ROCKFORD                45.09N 93.74W
05/21/2011  M0.88 INCH       HENNEPIN           MN   AMATEUR RADIO

0618 PM     HAIL             7 SW ROCKFORD           45.02N 93.84W
05/21/2011  M0.75 INCH       WRIGHT             MN   OFFICIAL NWS OBS

            0.88 HAIL WITH ROTATING WALL CLOUD

0621 PM     HAIL             4 N ROCKFORD            45.15N 93.74W
05/21/2011  M0.50 INCH       WRIGHT             MN   AMATEUR RADIO

0625 PM     HAIL             DELANO                  45.04N 93.79W
05/21/2011  M1.00 INCH       WRIGHT             MN   AMATEUR RADIO

            DIME TO QUARTER

0625 PM     HAIL             CORCORAN                45.12N 93.59W
05/21/2011  M0.25 INCH       HENNEPIN           MN   911 CALL CENTER

0629 PM     FUNNEL CLOUD     ORONO                   44.96N 93.63W
05/21/2011                   HENNEPIN           MN   AMATEUR RADIO

            WALL CLOUD

0634 PM     HAIL             2 ESE CORCORAN          45.11N 93.55W
05/21/2011  E0.75 INCH       HENNEPIN           MN   OFFICIAL NWS OBS

0638 PM     FUNNEL CLOUD     W PLYMOUTH              45.02N 93.46W
05/21/2011                   HENNEPIN           MN   AMATEUR RADIO

            ROTATING WALL CLOUD

0651 PM     HAIL             PLYMOUTH                45.02N 93.46W
05/21/2011  M0.25 INCH       HENNEPIN           MN   911 CALL CENTER

0652 PM     HAIL             PLYMOUTH                45.02N 93.46W
05/21/2011  M0.25 INCH       HENNEPIN           MN   AMATEUR RADIO

0652 PM     HAIL             PLYMOUTH                45.02N 93.46W
05/21/2011  M0.25 INCH       HENNEPIN           MN   911 CALL CENTER

0655 PM     FUNNEL CLOUD     MAPLE GROVE             45.11N 93.46W
05/21/2011                   HENNEPIN           MN   AMATEUR RADIO

            ROTATING WALL CLOUD

0717 PM     HAIL             COON RAPIDS             45.17N 93.31W
05/21/2011  M1.00 INCH       ANOKA              MN   AMATEUR RADIO

            ALSO ROTATING WALL CLOUD

0727 PM     HAIL             ANOKA                   45.21N 93.39W
05/21/2011  E0.25 INCH       ANOKA              MN   AMATEUR RADIO

            DIME SIZE

0729 PM     HAIL             DELANO                  45.04N 93.79W
05/21/2011  M1.00 INCH       WRIGHT             MN   AMATEUR RADIO

0743 PM     HAIL             ROCKFORD                45.09N 93.74W
05/21/2011  M0.25 INCH       HENNEPIN           MN   911 CALL CENTER

            DIME SIZE

0744 PM     HAIL             GLENWOOD                45.65N 95.38W
05/21/2011  E0.88 INCH       POPE               MN   OFFICIAL NWS OBS

0747 PM     FUNNEL CLOUD     EAST BETHEL             45.34N 93.20W
05/21/2011                   ANOKA              MN   OFFICIAL NWS OBS

            ROTATING WALL CLOUD

0748 PM     FUNNEL CLOUD     HAM LAKE                45.26N 93.20W
05/21/2011                   ANOKA              MN   AMATEUR RADIO

            ROTATING WALL CLOUD

0801 PM     HAIL             BETHEL                  45.40N 93.27W
05/21/2011  M0.25 INCH       ANOKA              MN   OFFICIAL NWS OBS

0806 PM     FUNNEL CLOUD     WYOMING                 45.33N 93.00W
05/21/2011                   CHISAGO            MN   OFFICIAL NWS OBS

            ROTATING WALL CLOUD

0807 PM     HAIL             CORCORAN                45.12N 93.59W
05/21/2011  M0.25 INCH       HENNEPIN           MN   AMATEUR RADIO

0821 PM     FUNNEL CLOUD     5 S NORTH BRANCH        45.44N 92.98W
05/21/2011                   CHISAGO            MN   OFFICIAL NWS OBS

            ROTATING WALL CLOUD

0823 PM     HAIL             DUNNELL                 43.56N 94.77W
05/21/2011  M1.00 INCH       MARTIN             MN   OFFICIAL NWS OBS

0831 PM     FUNNEL CLOUD     STACY                   45.40N 92.99W
05/21/2011                   CHISAGO            MN   OFFICIAL NWS OBS

            ROTATING WALL CLOUD WITH POSSIBLE FUNNELS

0840 PM     HAIL             1 W SHERBURN            43.65N 94.75W
05/21/2011  M1.00 INCH       MARTIN             MN   OFFICIAL NWS OBS

0840 PM     HAIL             FRIDLEY                 45.08N 93.26W
05/21/2011  E0.25 INCH       ANOKA              MN   911 CALL CENTER

0841 PM     HAIL             MORRIS                  45.59N 95.91W
05/21/2011  M0.25 INCH       STEVENS            MN   911 CALL CENTER

            DIME SIZE

0841 PM     FUNNEL CLOUD     2 W DONNELLY            45.69N 96.06W
05/21/2011                   STEVENS            MN   911 CALL CENTER

            ROTATING WALL CLOUD

0920 PM     HAIL             8 W LONG PRAIRIE        45.98N 95.03W
05/21/2011  M1.00 INCH       TODD               MN   FIRE DEPT/RESCUE

0925 PM     HAIL             5 W LONG PRAIRIE        45.98N 94.97W
05/21/2011  M1.00 INCH       TODD               MN   PUBLIC

&&

AJZ
Special weather statement, May 21, 10:26 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1026 PM CDT SAT MAY 21 2011

MNZ073-074-220400-
BROWN-REDWOOD-
1026 PM CDT SAT MAY 21 2011

AT 1021 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES WEST OF COMFREY. THIS STORM WAS MOVING NORTHWEST
AT 35 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  COMFREY.
  SPRINGFIELD.
  SANBORN.
  LAMBERTON.
  WANDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4411 9510 4412 9511 4419 9511 4419 9521
      4432 9539 4441 9503 4410 9486
TIME...MOT...LOC 0326Z 145DEG 32KT 4417 9505

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:00 PM CDTTornado WarningMPXAnoka, Hennepin45 min
May 21, 7:24 PM CDTSevere Thunderstorm WarningMPXHennepin, Wright51 min
May 21, 7:25 PM CDTTornado WarningMPXAnoka35 min
May 21, 7:46 PM CDTSpecial Weather StatementMPXPope44 min
May 21, 8:00 PM CDTAreal Flood AdvisoryMPXAnoka, Hennepin, Wright3 hr
May 21, 8:06 PM CDTSevere Thunderstorm WarningMPXMartin39 min
May 21, 8:44 PM CDTSevere Thunderstorm WarningMPXMartin61 min
May 21, 8:59 PM CDTSpecial Weather StatementMPXTodd61 min
May 21, 9:11 PM CDTSevere Thunderstorm WarningMPXTodd64 min
May 21, 9:25 PM CDTSevere Thunderstorm WarningMPXWatonwan50 min
May 21, 9:42 PM CDTSevere Thunderstorm WarningMPXRedwood48 min
May 21, 10:12 PM CDTSpecial Weather StatementMPXYellow Medicine48 min
May 21, 10:43 PM CDTSevere Thunderstorm WarningMPXBrown, Martin, Redwood, Watonwan62 min
May 21, 10:43 PM CDTSevere Thunderstorm WarningMPXChippewa, Pope, Renville, Stevens, Swift47 min
May 22, 12:46 AM CDTSpecial Weather StatementMPXLe Sueur, Rice, Steele, Waseca44 min
May 22, 10:57 AM CDTSpecial Weather StatementMPXDakota, Goodhue, Rice48 min
May 22, 11:02 AM CDTSpecial Weather StatementMPXAnoka, Hennepin, Ramsey43 min
May 22, 12:38 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice, Steele, Waseca52 min
May 22, 12:53 PM CDTSevere Thunderstorm WarningMPXCarver, Le Sueur, Scott52 min
May 22, 1:23 PM CDTSevere Thunderstorm WarningMPXDakota, Goodhue, Rice, Steele67 min
May 22, 1:35 PM CDTSpecial Weather StatementMPXHennepin40 min
May 22, 2:05 PM CDTSevere Thunderstorm WarningMPXGoodhue40 min
May 22, 2:10 PM CDTTornado WarningMPXAnoka, Hennepin, Ramsey35 min
May 22, 2:24 PM CDTTornado WarningMPXAnoka, Hennepin, Ramsey36 min
May 22, 2:45 PM CDTTornado WarningMPXAnoka, Ramsey, Washington30 min
May 22, 3:10 PM CDTTornado WarningMPXChisago, Washington35 min
May 22, 3:34 PM CDTTornado WarningMPXChisago41 min
May 22, 11:28 AM CDTSpecial Weather StatementMPXDunn, Pierce, Saint Croix47 min
May 22, 12:05 PM CDTSpecial Weather StatementMPXBarron, Dunn, Polk, Saint Croix40 min
May 22, 12:58 PM CDTSpecial Weather StatementMPXBarron, Chippewa, Rusk47 min
May 22, 1:16 PM CDTSevere Thunderstorm WarningMPXChippewa, Rusk44 min
May 22, 2:41 PM CDTSevere Thunderstorm WarningMPXDunn, Pierce, Saint Croix49 min
May 22, 2:55 PM CDTTornado WarningMPXDunn, Pierce, Saint Croix35 min
May 22, 3:22 PM CDTSevere Thunderstorm WarningMPXDunn38 min
May 22, 3:44 PM CDTSpecial Weather StatementMPXChippewa, Dunn, Eau Claire, Pepin46 min
May 22, 4:16 PM CDTSpecial Weather StatementMPXRusk29 min

Nearby

Special Weather Statements in Minnesota, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.